Flash Flood, Benton
- When
- November 18, 12:00 PM CST to 1:00 PM CST
- Where
- Benton County, 3 mi E of Camden
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.733, -85.717
EMA reported Bivers-Cypress Creek Road was closed due to high water over the road.
4 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 18, 9:55 AM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 955 AM CST TUE NOV 18 2003 .UPDATE... SHRA HAVE INVADED THE W W/ SOME WARNINGS ISSUED. VERY LITTLE IN WAY OF LIGHTNING STRIKES SO FAR. WINDS OUT OF SSE GUSTING TO NEAR 30 MPH. TEMPS NEED TO BE BUMPED UP A LITTLE. && .BNA WATCHES/WARNING/ADVISORIES...FLOOD WATCH IN EFFECT FOR SOUTHERN AND EASTERN MIDDLE TENNESSEE FOR THIS AFTERNOON AND TONIGHT. && MAGM
TNZ005>011-022>034-056>066-075-077>080-093>095-191130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST TUE NOV 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. MOIST SOUTH WINDS AND LOW LEVEL WIND SHEAR ARE SUFFICIENT FOR STRONG TO SEVERE THUNDERSTORMS. A FEW STORMS COULD DEVELOP ROTATION. THESE STORMS WILL BE CAPABLE OF DAMAGING STRAIGHT-LINE WINDS AND POSSIBLY A FEW TORNADOES. HEAVY RAINFALL IS ALSO POSSIBLE WITH THIS SYSTEM...WITH THE BEST CHANCE IN SOUTH MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT LOOKS TO MOVE INTO MIDDLE TENNESSEE ON MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS BUT MOISTURE APPEARS LIMITED WITH THIS SYSTEM. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 04
The Nashville radar (KOHX), 95 km away, was scanning. The volume nearest the first event began at 17:57 UTC.
4 thunderstorm wind, 1 flash flood. Local standard time, as filed.
EMA reported Bivers-Cypress Creek Road was closed due to high water over the road.
Ham radio spotter reported a 60 mph wind gust in the Green Hills section of Davidson County.
Ham radio report of downed power lines and 4 inch diameter tree limbs.
SKYWARN Storm Spotter measured a 63 mph wind gust .
Spotter reported downed trees and power lines. There was damage to a metal outbuilding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335595, 5331474, 5335596, 5331472, 5331473.